Lancaster EPrints

Some remarks on James-Schreier spaces.

Bird, Alistair and Laustsen, Niels Jakob and Zsak, Andras (2010) Some remarks on James-Schreier spaces. Journal of Mathematical Analysis and Applications, 371 (2). pp. 609-613. ISSN 0022-247X

PDF (birdlaustsenzsak.pdf)
Download (338Kb) | Preview


    The James-Schreier spaces V_p, where p is a real number greater than or equal to 1, were recently introduced by Bird and Laustsen as an amalgamation of James' quasi-reflexive Banach space on the one hand and Schreier's Banach space giving a counterexample to the Banach-Saks property on the other. The purpose of this note is to answer some questions left open by Bird and Laustsen. Specifically, we prove that (i) the standard Schauder basis for the first James-Schreier space V_1 is shrinking, and (ii) any two Schreier or James-Schreier spaces with distinct indices are non-isomorphic. The former of these results implies that V_1 does not have Pelczynski's property (u) and hence does not embed in any Banach space with an unconditional Schauder basis.

    Item Type: Journal Article
    Journal or Publication Title: Journal of Mathematical Analysis and Applications
    Additional Information: 2000 Mathematics Subject Classification: primary 46B03, 46B45; secondary 46B15. The final, definitive version of this article has been published in the Journal, Journal of Mathematical Analysis and Applications 371 (2), 2010, © ELSEVIER.
    Uncontrolled Keywords: Banach space ; James-Schreier space ; Schreier space ; shrinking Schauder basis ; Pelczynski's property (u)
    Subjects: ?? qa ??
    Departments: Faculty of Science and Technology > Mathematics and Statistics
    ID Code: 34843
    Deposited By: Dr Niels Jakob Laustsen
    Deposited On: 13 Dec 2010 16:01
    Refereed?: Yes
    Published?: Published
    Last Modified: 14 Apr 2018 00:07
    Identification Number:

    Actions (login required)

    View Item